Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 261, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 25, 2012, 6:43 PM CDT for Beckham County, Greer County, Harmon County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2012, 6:43 PM CDT (23:43 UTC)
- Expired
- May 25, 2012, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Beckham County, OK, Greer County, OK, Harmon County, OK
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:14 PM CDT | HAIL 1 | 5 S Erick, OK | |
| May 25, 7:30 PM CDT | HAIL 1 | 1 N Erick, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4729 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WUUS54 KOUN 252343 SVROUN OKC009-055-057-260030- /O.NEW.KOUN.SV.W.0261.120525T2343Z-120526T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 643 PM CDT FRI MAY 25 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BECKHAM COUNTY IN WESTERN OKLAHOMA... EXTREME NORTHWESTERN GREER COUNTY IN SOUTHWEST OKLAHOMA... HARMON COUNTY IN SOUTHWEST OKLAHOMA... * UNTIL 730 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR VINSON...MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SAYRE...ERICK...TEXOLA...DELHI...VINSON AND MADGE. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3541 9999 3541 9950 3479 9980 3482 10000 TIME...MOT...LOC 2341Z 192DEG 33KT 3488 9989 $$ 30
1 follow-up statement
297 WWUS54 KOUN 260000 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT FRI MAY 25 2012 OKC009-055-057-260030- /O.CON.KOUN.SV.W.0261.000000T0000Z-120526T0030Z/ HARMON OK-BECKHAM OK-GREER OK- 700 PM CDT FRI MAY 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR HARMON...BECKHAM AND EXTREME NORTHWESTERN GREER COUNTIES... AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF VINSON...MOVING NORTH AT 40 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF VINSON. THIS STORM WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. LOCATIONS IMPACTED INCLUDE... SAYRE...ERICK...TEXOLA...DELHI...VINSON AND MADGE. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3541 9999 3541 9950 3479 9980 3482 10000 TIME...MOT...LOC 2358Z 186DEG 33KT 3504 9989 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:30 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 25, 5:30 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT FRI MAY 25 2012 .AVIATION... OUTSIDE CHANCE FOR A STORM ACROSS FAR WESTERN OKLAHOMA THIS EVENING... BUT CHANCE REMAINS TOO LOW TO MENTION AT THIS TIME. OTHERWISE... GUSTY SOUTH WINDS WILL REMAIN SO OVERNIGHT WITH A GENERAL INCREASE IN MID AND HIGH CLOUDS OVERNIGHT. THERE WILL BE A WINDOW LATE TONIGHT INTO FIRST PART OF MORNING FOR MVFR CEILINGS AS STRATUS ONCE AGAIN DEVELOPS. 30 && .PREV DISCUSSION... /ISSED 305 PM CDT FRI MAY 25 2012/ .DISCUSSION... DESPITE STRONG CAPPING INVERSION... LOCAL WRF... RUC AND HRRR HAVE SHOWN A CONSISTENT SIGNAL OF ISOLATED CONVECTION DEVELOPING ALONG THE DRYLINE IN OR NEAR WESTERN OKLAHOMA. EVEN IF STORMS DEVELOP... WOULD EXPECT THEM TO BE ISOLATED AND THEREFORE 20 POPS MIGHT BE A BIT AGGRESSIVE... BUT WILL LEAVE 20S IN THE WEST FOR THIS EVENING. IF STORMS DO GO... THE ATMOSPHERIC INSTABILITY IS HIGH ENOUGH THAT SEVERE WEATHER WOULD BE LIKELY. PRECIPITATION CHANCES ARE TOO LOW TO MENTION ON SATURDAY... BUT RAIN CHANCES RETURN BEGINNING SUNDAY AS A STORM SYSTEM MOVES INTO THE PLAINS /ALBEIT MAINLY TO OUR NORTH/ AND THEN AS A SURFACE FRONT MOVES INTO THE AREA MONDAY. THERE STILL IS DISAGREEMENT ON WHERE THE SURFACE FEATURES ARE LOCATED AS UPPER PATTERN EVOLVES INTO ZONAL FLOW EARLY-MID WEEK NEXT WEEK... BUT PRECIPITATION CHANCES REMAIN JUSTIFIED. AS PATTERN CONTINUES TO SHIFT TO A NORTHWEST FLOW ALOFT LATER IN THE WEEK... THERE ARE HINTS OF POSSIBLE MCS DEVELOPMENT IN THE PLAINS. THIS HAS BEEN THE GENERAL FORECAST FOR A DAY OR TWO AND HAVE NOT MADE ANY SIGNIFICANT CHANGES IN THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 91 68 89 / 10 10 10 10 HOBART OK 72 95 68 92 / 20 10 10 20 WICHITA FALLS TX 74 94 68 92 / 10 10 10 10 GAGE OK 73 93 68 92 / 20 10 10 20 PONCA CITY OK 73 91 70 89 / 10 10 10 10 DURANT OK 71 90 67 89 / 0 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 25, 11:50 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT FRI MAY 25 2012
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT FRI MAY 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING IN FAR WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM ALVA TO CLINTON TO
ALTUS.
DISCUSSION...
THERE IS A LOW CHANCE THAT A FEW THUNDERSTORMS MAY DEVELOP OVER
WESTERN OKLAHOMA AND POSSIBLY INTO WESTERN NORTH TEXAS THIS
AFTERNOON AND EVENING ALONG THE DRYLINE. IF THEY DEVELOP...THERE IS
A CHANCE THEY COULD BECOME SEVERE...WITH LARGE HAIL BEING THE MAIN
THREAT. CAPPING MAY BE TOO STRONG TO ALLOW FOR ANY STORM DEVELOPMENT
AT ALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
UNSEASONABLY HOT WEATHER WILL CONTINUE TODAY...ESPECIALLY OVER
WESTERN NORTH TEXAS AND WESTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL ENTER THE FORECAST AGAIN SUNDAY AFTERNOON
ACROSS PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND
THEN SHIFT EASTWARD ACROSS CENTRAL OKLAHOMA LATE SUNDAY THROUGH
MONDAY AFTERNOON. EXPECT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS
THROUGHOUT OKLAHOMA AND MOST OF WESTERN NORTH TEXAS THROUGH
THURSDAY.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL CONTINUE TOMORROW IN PARTS OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.
CMSIn the hours before
Special weather statement, May 25, 6:17 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 617 PM CDT FRI MAY 25 2012 OKZ033-034-036-TXZ083-252345- HARMON OK-GREER OK-JACKSON OK-HARDEMAN TX- 617 PM CDT FRI MAY 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER...JACKSON AND HARDEMAN COUNTIES UNTIL 645 PM CDT... AT 614 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF DODSON TO 10 MILES SOUTH OF HOLLIS... MOVING NORTH AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... QUANAH...MANGUM...HOLLIS...ELDORADO...DUKE...GOULD...VINSON... GOODLETT...BRINKMAN...MADGE...MCKNIGHT AND MCQUEEN. LAT...LON 3502 9999 3504 9945 3420 9963 3424 9999 TIME...MOT...LOC 2314Z 186DEG 25KT 3481 9992 3453 9994 30
Special weather statement, May 25, 6:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT FRI MAY 25 2012
OKZ014-021-033-034-260000-
ROGER MILLS OK-HARMON OK-GREER OK-BECKHAM OK-
636 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS...
HARMON...NORTHWESTERN GREER AND BECKHAM COUNTIES UNTIL 700 PM CDT...
AT 632 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM TEXOLA TO VINSON TO HOLLIS...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HOLLIS...ERICK...GOULD...TEXOLA...SWEETWATER...VINSON...DEMPSEY...
MADGE AND MCKNIGHT.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3544 10000 3555 9999 3556 9969 3456 9976
3457 10000
TIME...MOT...LOC 2332Z 207DEG 25KT 3529 9998 3490 9992 3464 9989
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:17 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 28 min |
| May 25, 6:36 PM CDT | Special Weather Statement | OUN | Harmon | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.